Alert archive / Texas / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Lubbock, TX

January 8, 20126 counties in Texas

NWS Lubbock, TX issued this winter storm warning at Jan 8, 2012, 3:23 PM CST for 6 counties in Texas. It took effect at Jan 9, 2012, 12:00 AM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 8, 2012, 3:23 PM CST (21:23 UTC)
In effect from
Jan 9, 2012, 12:00 AM CST
Expired
Jan 10, 2012, 6:00 AM CST
In force
30 hr
Issued by
NWS Lubbock, TX

Counties Garza County, TX, Kent County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2555 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS44 KLUB 082123
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
323 PM CST SUN JAN 8 2012

...ACCUMULATING SNOWFALL LIKELY AS A WINTER STORM DEVELOPS OUT
WEST...

A STRONG STORM SYSTEM TAKING SHAPE ACROSS THE DESERT SOUTHWEST
THIS AFTERNOON WILL MOVE TOWARDS THE REGION OVERNIGHT WITH
PRECIPITATION BEGINNING EARLY MONDAY MORNING. COLD AIR WILL PUSH
INTO THE REGION BEHIND A FRONT HELPING PUSH TEMPERATURES TO NEAR
OR BELOW FREEZING. THIS WILL COINCIDE WITH THE TIMING FOR THE
HEAVIEST PRECIPITATION ACROSS THE REGION WITH A RISK OF
ACCUMULATING SNOWFALL FOR THE SOUTHERN HALF OF THE SOUTH PLAINS
AND ROLLING PLAINS.

TXZ039>044-090600-
/O.UPG.KLUB.WS.A.0001.120109T0000Z-120110T0600Z/
/O.NEW.KLUB.WS.W.0001.120109T0600Z-120110T1200Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
323 PM CST SUN JAN 8 2012

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM CST TUESDAY FOR THE SOUTHERN SOUTH PLAINS AND SOUTHERN
ROLLING PLAINS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL
  CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING.
  THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START
  AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY
  TUESDAY MORNING.

* MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT.
  WIDESPREAD AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. HOWEVER...
  ISOLATED BANDS WITH AMOUNTS FROM 4 TO 8 INCHES WILL BE POSSIBLE
  ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES
  WILL BECOME SNOW PACKED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ033>038-090600-
/O.UPG.KLUB.WS.A.0001.120109T0000Z-120110T0600Z/
/O.NEW.KLUB.WW.Y.0001.120109T0600Z-120110T1200Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE
323 PM CST SUN JAN 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST TUESDAY FOR THE CENTRAL SOUTH PLAINS AND
CENTRAL ROLLING PLAINS. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL
  CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING.
  THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START
  AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY
  TUESDAY MORNING.

* MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT.
  WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES
  WILL BECOME SNOW PACKED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ026-031-032-090600-
/O.NEW.KLUB.WW.Y.0001.120109T0600Z-120110T1200Z/
CHILDRESS-MOTLEY-COTTLE-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH
323 PM CST SUN JAN 8 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM CST TUESDAY FOR THE NORTHERN ROLLING PLAINS AND
FAR SOUTHEASTERN TEXAS PANHANDLE.

* TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL
  CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING.
  THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START
  AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY
  TUESDAY MORNING.

* MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT.
  WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES
  WILL BECOME SNOW PACKED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
110 
WWUS44 KLUB 090557
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1157 PM CST SUN JAN 8 2012

...ACCUMULATING SNOWFALL LIKELY AS A WINTER STORM DEVELOPS OUT
WEST...

A STRONG STORM SYSTEM TAKING SHAPE ACROSS THE DESERT SOUTHWEST
EARLY THIS MORNING WILL MOVE TOWARDS THE REGION OVERNIGHT WITH
PRECIPITATION BEGINNING MONDAY MORNING. COLD AIR WILL PUSH INTO
THE REGION BEHIND A FRONT HELPING DROP TEMPERATURES TO NEAR OR BELOW
FREEZING. THIS WILL COINCIDE WITH THE TIMING FOR THE HEAVIEST
PRECIPITATION ACROSS THE REGION WITH A RISK OF ACCUMULATING
SNOWFALL FOR THE SOUTHERN HALF OF THE SOUTH PLAINS AND ROLLING
PLAINS.

TXZ039>044-091400-
/O.CON.KLUB.WS.W.0001.120109T0600Z-120110T1200Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
1157 PM CST SUN JAN 8 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL 
  CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING. 
  THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START 
  AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY 
  TUESDAY MORNING. 

* MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT. 
  WIDESPREAD AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. HOWEVER... 
  ISOLATED BANDS WITH AMOUNTS FROM 4 TO 8 INCHES WILL BE 
  POSSIBLE ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING 
  PLAINS. 

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO 
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES 
  WILL BECOME SNOW PACKED AND SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ026-031>038-091400-
/O.CON.KLUB.WW.Y.0001.120109T0600Z-120110T1200Z/
CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
KING-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE
1157 PM CST SUN JAN 8 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL 
  CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING. 
  THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START 
  AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY 
  TUESDAY MORNING. 

* MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT. 
  WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. 

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO 
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES 
  WILL BECOME SNOW PACKED AND SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
145 
WWUS44 KLUB 091055
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
455 AM CST MON JAN 9 2012

...HEAVY SNOWFALL REMAINS A THREAT TODAY THROUGH TONIGHT ACROSS
   FAR SOUTHERN SECTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS...

A STRONG STORM SYSTEM ACROSS NORTHERN MEXICO CONTINUED TO SLOWLY
PUSH TOWARDS THE REGION THIS MORNING...WHICH HAS RESULTED IN
WIDESPREAD PRECIPITATION MOVING NORTH ACROSS THE FAR SOUTHERN
SOUTH PLAINS. TEMPERATURES CONTINUED TO FALL TO NEAR FREEZING AS
SLIGHTLY BREEZY NORTH WINDS ENSUED. WITH TEMPERATURES EXPECTED TO
CONTINUE TO DECLINE THIS MORNING...ANY PRECIPITATION THAT IS
FALLING WILL HAVE THE CHANCE TO CHANGE OVER TO SNOW.
THUS...ACCUMULATING SNOWFALL FOR THE FAR SOUTHERN SOUTH PLAINS AND
SOUTHERN ROLLING PLAINS IS STILL EXPECTED. FURTHERMORE...KEEP IN
MIND THAT IF THE STORM SYSTEM SHIFTS 30 OR SO MILES NORTH...AREAS
FARTHER NORTH WILL BE IN DANGER OF RECEIVING ACCUMULATING SNOW.

TXZ026-031>035-091200-
/O.CAN.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/
CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS...
PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
455 AM CST MON JAN 9 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE STORM SYSTEM ACROSS OLD MEXICO IS EXPECTED TO MAINTAIN AN
EASTWARD TRACK THROUGH TONIGHT...THUS MOVING SOUTH OF THE SOUTH
PLAINS. AS A RESULT...WIDESPREAD SNOWFALL IS NOT ANTICIPATED AS
WAS ONCE EXPECTED...AND WILL LIKELY BE CONFINED TO A NARROW
CORRIDOR SOUTH OF LUBBOCK AND NORTH OF MIDLAND. AS A RESULT...THE
WINTER WEATHER ADVISORY IS CANCELLED.

$$

TXZ039>044-091900-
/O.CON.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
455 AM CST MON JAN 9 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING: RAIN OR A RAIN AND SNOW MIX EARLY THIS MORNING WILL
  CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE THIS MORNING AND
  THROUGH THE AFTERNOON. THE TIMING FOR HEAVIEST SNOWFALL
  CURRENTLY APPEARS TO START BY MID-MORNING TODAY AND CONTINUE
  THROUGH EARLY TUESDAY MORNING.

* MAIN IMPACT: WIDESPREAD SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE
  EXPECTED. HOWEVER...ISOLATED BANDS WITH AMOUNTS FROM 3 TO 6
  INCHES WILL BE POSSIBLE MAINLY SOUTH OF U.S. HIGHWAY 380.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES
  WILL BECOME SNOW PACKED AND SLICK WHERE THE HEAVIEST SNOW WILL
  ACCUMULATE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ036>038-091900-
/O.CON.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/
CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE
455 AM CST MON JAN 9 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING: RAIN OR A RAIN AND SNOW MIX EARLY THIS MORNING WILL
  CHANGE OVER TO SNOW FROM WEST TO EAST LATE THIS MORNING AND
  THROUGH THE AFTERNOON. THE TIMING FOR HEAVIEST SNOWFALL
  CURRENTLY APPEARS TO START LATE THIS MORNING AND CONTINUE
  THROUGH EARLY TUESDAY MORNING.

* MAIN IMPACT: WIDESPREAD SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE
  POSSIBLE.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE
  SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD
  BECOME SNOW PACKED AND SLIPPERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
869 
WWUS44 KLUB 091854
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1254 PM CST MON JAN 9 2012

...HEAVY SNOWFALL REMAINS A THREAT TODAY THROUGH TONIGHT ACROSS  
FAR SOUTHERN SECTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS...

A STRONG STORM SYSTEM ACROSS NORTHERN MEXICO CONTINUES TO SLOWLY
PUSH TOWARDS THE REGION THIS AFTERNOON...WHICH WILL CONTINUE TO
RESULT IN WIDESPREAD PRECIPITATION MOVING NORTH ACROSS THE FAR
SOUTHERN SOUTH PLAINS AND ROLLING PLAINS THROUGH TUESDAY MORNING.


TXZ039>041-100300-
/O.CAN.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/
/O.EXA.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/
YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL
1254 PM CST MON JAN 9 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR ACCUMULATING SNOW...WHICH IS IN EFFECT UNTIL 6
AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING: RAIN OR A RAIN AND SNOW MIX THIS MORNING WILL CHANGE
  OVER TO SNOW FROM WEST TO EAST THROUGH THIS AFTERNOON. THE
  TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START LATE
  THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING.

* MAIN IMPACT: SNOWFALL AMOUNTS OF UP TO 3 INCHES POSSIBLE.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE
  SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD
  BECOME SNOW PACKED AND SLIPPERY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ042>044-100300-
/O.CON.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...POST...JAYTON...ASPERMONT
1254 PM CST MON JAN 9 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* TIMING: RAIN OR A RAIN AND SNOW MIX THIS MORNING WILL CHANGE
  OVER TO SNOW FROM WEST TO EAST THROUGH THIS AFTERNOON. THE
  TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START LATE
  THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING.

* MAIN IMPACT: SNOWFALL AMOUNTS OF NEAR 4 INCHES POSSIBLE.
  HOWEVER...ISOLATED BANDS WITH AMOUNTS FROM 3 TO 6 INCHES WILL BE
  POSSIBLE MAINLY SOUTH OF U.S. HIGHWAY 380.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO 
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES 
  WILL BECOME SNOW PACKED AND SLICK WHERE THE HEAVIEST SNOW WILL 
  ACCUMULATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ036>038-100300-
/O.CON.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/
CROSBY-DICKENS-KING-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE
1254 PM CST MON JAN 9 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING: RAIN OR A RAIN AND SNOW MIX THIS MORNING WILL CHANGE
  OVER TO SNOW FROM WEST TO EAST THROUGH THIS AFTERNOON. THE
  TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START LATE
  THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING.

* MAIN IMPACT: SNOWFALL AMOUNTS OF UP TO 2 INCHES POSSIBLE.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE
  SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD
  BECOME SNOW PACKED AND SLIPPERY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
570 
WWUS44 KLUB 100416
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1016 PM CST MON JAN 9 2012

...HEAVY SNOWFALL REMAINS A THREAT TONIGHT ACROSS FAR SOUTHERN
SECTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS...

A STRONG STORM SYSTEM ACROSS NORTHERN MEXICO CONTINUES TO SLOWLY
PUSH EAST ACROSS WEST CENTRAL TEXAS...WHICH WILL CONTINUE TO
RESULT IN WIDESPREAD PRECIPITATION MOVING SOUTHWEST ACROSS THE FAR
SOUTHERN SOUTH PLAINS AND ROLLING PLAINS THROUGH TUESDAY
MORNING. TEMPERATURES ARE STARTING TO REACH NEAR FREEZING AND
PRECIPITATION IS EXPECTED TO CHANGE OVER FROM RAIN OR A RAIN SNOW
MIX TO ALL SNOW SHORTLY AFTER MIDNIGHT.

TXZ042>044-101200-
/O.CON.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/
GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...POST...JAYTON...ASPERMONT
1016 PM CST MON JAN 9 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY... 

* TIMING: RAIN OR A RAIN AND SNOW MIX TONIGHT WILL CHANGE OVER TO
  SNOW FROM WEST TO EAST THROUGH EARLY TUESDAY MORNING. THE TIMING
  FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START SHORTLY AFTER
  MIDNIGHT AND LAST THROUGH EARLY MORNING TUESDAY BEFORE STARTING
  TO TAPER OFF BY SUNRISE.

* MAIN IMPACT: SNOWFALL AMOUNTS OF NEAR 4 INCHES POSSIBLE. 
  HOWEVER...ISOLATED BANDS WITH AMOUNTS FROM 3 TO 6 INCHES WILL 
  BE POSSIBLE MAINLY SOUTH OF U.S. HIGHWAY 380. 

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO 
  HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES 
  WILL BECOME SNOW PACKED AND SLICK WHERE THE HEAVIEST SNOW WILL 
  ACCUMULATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ036>041-101200-
/O.CON.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/
CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...CROSBYTON...RALLS...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
1016 PM CST MON JAN 9 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

* TIMING: RAIN OR A RAIN AND SNOW MIX SHOULD SLOWLY CHANGE OVER TO
  SNOW FROM WEST TO EAST THROUGH EARLY TUESDAY MORNING. PERIODS OF
  LIGHT TO MODERATE SNOWFALL WILL BE POSSIBLE THROUGH SUNRISE
  TUESDAY MORNING.

* MAIN IMPACT: SNOWFALL AMOUNTS OF UP TO 3 INCHES POSSIBLE.

* OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE 
  SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD 
  BECOME SNOW PACKED AND SLIPPERY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 5:21 AM CST, 10 hours 2 minutes earlier.

Area forecast discussion, Jan 8, 5:21 AM CST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
521 AM CST SUN JAN 8 2012

.AVIATION...
WINDS HAVE CONTINUED TO SLOWLY BACK FROM A SOUTHEASTERLY COMPONENT
TO A MORE NORTHEASTERLY COMPONENT THIS MORNING. AN APPROACHING
STORM SYSTEM WILL PROMOTE NORTHEAST WIND SPEEDS TO INCREASE LATE
THIS MORNING/EARLY AFTERNOON WITH GUSTY CONDITIONS POSSIBLE ESPECIALLY
AT KLBB. FURTHERMORE...THE SYSTEM WILL AID TO INCREASE CHANCES OF
WINTRY PRECIP /-RASN/ AT KLBB AND -RA MORE SO AT KCDS TOWARDS THE
END OF THE PERIOD. AS A RESULT...INCREASING MVFR CLOUD DECKS WILL
BE ON THE HORIZON.

AS A SIDE NOTE...LOW CLOUDS WERE APPROACHING KCDS FROM THE
EAST...WITH SIGNS OF IT POSSIBLY BREAKING UP BEFORE IT REACHES THE
SAID TAF SITE. HOWEVER...WILL ADD A FEW015 IN CASE IT INTERSECTS
THE SITE.

&&

.PREV DISCUSSION... /ISSUED 341 AM CST SUN JAN 8 2012/

SHORT TERM...
MAIN FOCUS CONTINUES TO BE INCREASING CHANCES FOR WINTRY
PRECIPITATION COMMENCING DURING THE LATTER-HALF OF THE SHORT TERM
PERIOD...AS THE SYSTEM CONTINUES TO DRAW NEAR THE REGION. THUS...A
WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF THE SOUTH
PLAINS. PERSONS ARE URGED TO STAY ALERT TO THE LATEST FORECAST.

THE UA STORM OF INTEREST CONTINUED TO TRANSLATE ESE ACROSS CENTRAL
ARIZONA PER 0830Z WATER VAPOR IMAGERY...AND IS PROGGED TO BE SPATIALLY
DISTRIBUTED NEAR FAR SOUTH WEST TEXAS /NEAR KELP/ BY EARLY MONDAY
MORNING. LOOKING AT THE SFC...AN EAST SOUTHEAST/UPSLOPE WIND
COMPONENT ENSUED THIS MORNING WHICH WILL AID TO DRAW IN LOW LEVEL
MOISTURE WITH TIME. HOWEVER A 1030 MB SFC RIDGE WELL NORTH OF THE
REGION WILL SLIDE SOUTH TOWARDS THE PANHANDLES THROUGH EARLY MONDAY
MORNING...AND ALLOW A BREEZY COLD FRONT TO MOVE IN LATER THIS
MORNING/AFTERNOON. THUS A WIND SHIFT TO THE EAST NORTHEAST WILL
PREVAIL. DESPITE THE WIND SHIFT...IT IS STILL FROM AN UPSLOPE
COMPONENT AND MODEL SOUNDINGS HINT AT THIS WITH PROGGED PWAT VALUES
INCREASING TO BETWEEN 0.40-0.45 INCHES. THIS SURGE OF COOLER AIR
WILL INDUCE TEMPS TO FALL INTO THE UPPER 30S NW TO LOWER 50S SE.

TONIGHT IS WHEN THINGS GET INTERESTING. AS NOTED ABOVE...THE STORM
SYSTEM WILL APPROACH KELP AND SYNOPTIC LIFT WILL BEGIN TO SPREAD
ACROSS THE REGION. IF THE TRAJECTORY DOES NOT DEPART FROM MODEL
GUIDANCE...THE BEST LIFT IS PROJECTED TO BE ACROSS THE SOUTHERN AND
SOUTHWESTERN LOCALES TONIGHT-EARLY MONDAY MORNING. KEEPING IN MIND
THAT AN UPSLOPE WIND COMPONENT AND THUS FRONTOGENESIS HAS BEEN
ENSUING...IT IS NO SURPRISE TO SEE THAT LONG TERM MODELS COMMENCE
PRECIP AOA MIDNIGHT /ESPECIALLY ACROSS THE AFOREMENTIONED AREA/.
ANALYSIS OF MODEL SOUNDINGS AND TEMP PROFILES ALOFT SUGGEST THAT THE
PRECIP TYPE WILL BE LIQUID ACROSS THE FAR EASTERN ZONES...WITH MORE
OF A RAIN AND SNOW MIX ACROSS THE CENTRAL PORTION OF THE CWA...AND
FINALLY ALL SNOW ACROSS THE FAR WESTERN AND SOUTHWESTERN ZONES. THE
HEAVIEST SNOW FALL WILL BE NEAREST TO THE BEST SYNOPTIC LIFT...WHICH
WOULD MEAN THE SOUTHERN AND SOUTHWESTERN LOCALES MAY BE THE BEST
TARGET. CURRENT THINKING IS THAT SNOW FALL ACCUMULATIONS NEARING OR
EQUATING ONE INCH ACROSS THE SAID AREA TONIGHT IS NOT OUT OF THE
QUESTION. PERSONS ARE URGED TO USE CAUTION AS ROADWAYS AND BRIDGES
CAN QUICKLY BECOME SLICK.

LONG TERM...
FORECAST EARLY IN THE PERIOD WILL HINGE ON THE TRACK OF THE STORM
SYSTEM AS EJECTS EWD ACROSS WEST TEXAS AS THE MODELS ARE
CONSISTENT IN THIS BEING A WET SYSTEM WITH PLENTY OF LIFT AND
LIKELY DEVELOPING A GOOD DEFORMATION ZONES BEFORE IT EXITS THE
REGION. 00Z RUNS SAW THE ECMWF AND CMC AS THE FARTHEST SOUTH WITH
A TRAJECTORY THAT WOULD BE DRY FOR ALL BUT THE SRN TIER OF ZONES.
THE NAM CONTINUES TO BE THE FARTHEST NORTH WHILE THE GFS LIES
SOMEWHERE BETWEEN...ALTHOUGH CLOSER TO THE NAM THE SRN SOLUTIONS.
ALL OF THE MODELS FAVOR THE SRN ZONES FOR PRECIP AND THUS THE
WINTER STORM WATCH FOR THOSE AREAS CONTINUES TO LOOK GOOD. FOR
THIS FCST HAVE TENDED TO RUN CLOSER TO THE GFS WHICH WOULD FAVOR
THE POTENTIAL FOR SNOW TO WRAP UP INTO THE ERN ZONES LATE MONDAY
AND MONDAY NIGHT WHICH THEN PROMPTS CONSIDERATION OF EXPANDING THE
WATCH NWD. HOWEVER...STILL CONCERN THAT THE SRN TRACK MAY BE MORE
ACCURATE AND ADDITIONAL CONCERN ABOUT THE LOW LEVEL THERMAL
STRUCTURE AND HOW MUCH PRECIP WILL BE LIQUID VS FROZEN OFF THE
CAPROCK AND HAVE THUS OPTED TO KEEP WATCH CONFIGURATION AS IS. IT
DOES LOOK LIKE PRECIP WILL CONTINUE WELL INTO MONDAY NIGHT AND
HAVE EXTENDED THE WATCH AN ADDITIONAL SIX HOURS. POTENTIAL FOR
HEAVY SNOW STILL EXISTS...ALTHOUGH LIKELY IN NARROW BANDING OVER A
MORE WIDESPREAD 2 TO 4 INCHES. MEANWHILE ZONES TO THE NW OF
LUBBOCK MAY END UP GETTING THE SHORT STRAW IN THIS ONE AS ANY
EXPECTED TRAJECTORY WILL LIKELY SEE THEM ON THE DRIER SIDE OF
THINGS AS EARLY AS MONDAY MORNING.

FCST FOR LATER IN THE WEEK REMAINS UNCERTAIN REGARDING SHORT WAVE
TROUGHS IN THE SPLIT FLOW ALOFT...ALTHOUGH BETTER AGREEMENT THAT
HIGH AMPLITUDE UPPER FLOW WILL USHER IN SOME COLD AIR THURSDAY
THAT COULD LINGER A DAY OR TWO BEFORE BEING EJECTED EWD. COULD SEE
SOME PRECIP DEPENDING UPON WHICH MODEL YOU BUY...BUT CONSENSUS
SAYS TO KEEP THE FCST A DRY FOR A WHILE LONGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        39  23  38  23  48 /  10  40  20  20  10
TULIA         42  25  37  26  47 /  10  40  30  30  10
PLAINVIEW     44  26  35  25  45 /  10  40  40  40  10
LEVELLAND     47  27  34  26  49 /  10  50  50  40  10
LUBBOCK       47  27  33  26  46 /  10  50  60  50  10
DENVER CITY   47  28  33  27  51 /  10  70  70  30  10
BROWNFIELD    48  28  33  27  50 /  10  60  70  40  10
CHILDRESS     47  30  40  29  44 /   0  30  50  50  20
SPUR          48  29  33  27  42 /   0  50  70  60  20
ASPERMONT     51  32  35  28  44 /   0  60  80  70  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES: TXZ033>044.

&&

29
Hazardous weather outlook, Jan 8, 5:22 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
522 AM CST SUN JAN 8 2012

TXZ021>044-091130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
522 AM CST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER

AN STORM SYSTEM WILL BRING PRECIPITATION TO THE AREA AS EARLY AS
TONIGHT...LIKELY STARTING IN THE FORM OF RAIN BUT CHANGING OVER TO
OR MIXING WITH SNOW BY MORNING. SOME LIGHT ACCUMULATIONS OVERNIGHT
WILL INCREASE INTO MONDAY...ESPECIALLY ACROSS THE SOUTHERN HALF OF
THE SOUTH PLAINS AREA. A WINTER STORM WATCH REMAINS IN EFFECT FOR
THE SOUTH HALF OF THE AREA BEGINNING TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE BEST CHANCE FOR HEAVY SNOW WILL COME MONDAY ACROSS THE
SOUTHERN HALF OF THE SOUTH PLAINS AREA BEFORE TAPERING OFF MONDAY
NIGHT. A WINTER STORM WATCH IS NOW IN EFFECT THROUGH MONDAY
EVENING FOR THE SOUTHERN HALF OF THE AREA.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:23 PM CSTWinter Weather AdvisoryLUBChildress, Cochran, Cottle, Crosby, Dickens, Hockley and 6 more39 hr

Nearby

Winter Storm Warnings in Texas, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.